U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

How much time will i be in withdrawals for after being in a methadone maintenance program for 10 years?

1 doctor answer4 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Depends: on how you are tapered. The more slowly the taper is done, the less withdrawal and "post-acute withdrawal syndrome (PAWS)" you will have. If it is done "cold turkey" you can experience severe and protracted withdrawal, which can last weeks or even months, depending on the dose and your own biology. I strongly recommend a gradual taper. Your PCP/psychiatrist can give you meds that help (clonidine)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 22, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.